Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 21, 2021, 10:35 AM CDT for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 10:35 AM CDT (15:35 UTC)
- Expired
- Jun 21, 2021, 11:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 94 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2694 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
488
WWUS84 KLCH 211535
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1035 AM CDT Mon Jun 21 2021
LAZ032-033-043-044-211615-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
1035 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE...
SOUTHEASTERN EVANGELINE...ACADIA AND CENTRAL ST. LANDRY PARISHES
UNTIL 1115 AM CDT...
At 1035 AM CDT, Doppler radar was tracking a strong thunderstorm over
Richard, or 7 miles west of Church Point, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Opelousas, Crowley, Eunice, Rayne, Ville Platte, Church Point, Mamou,
Iota, Sunset, Duson, Pine Prairie, Washington, Cankton, Chataignier,
Mowata, Prairie Ronde, Maxie, Mire, Savoy and Egan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3060 9194 3014 9226 3014 9228 3015 9229
3013 9230 3012 9233 3022 9254 3081 9249
TIME...MOT...LOC 1535Z 197DEG 23KT 3042 9233
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:52 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 6:52 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
652 AM CDT Mon Jun 21 2021
.DISCUSSION...
12Z 21JUNE2021 TAFs
&&
.AVIATION...
Active weather expected today. There is a weak trough over the
gulf triggering morning showers in the vicinity of some of the
southern terminals. Later on in the day a frontal boundary will
swing south into the area bringing additional showers and
thunderstorms. Mainly VFR CIGS and VIS to last for this TAF cycle
however possible category changes could occur during periods of
heavy rain or thunderstorms. For now, opted to leave out TEMPOs
for aforementioned VIS / CIG restrictions due to the uncertainty
of timing for heavier storms.
Stigger/87
&&
.PREV DISCUSSION... /issued 436 AM CDT Mon Jun 21 2021/
DISCUSSION...
SHORT TERM (Today through Tuesday)...
Showers over the offshore marine zones and the lower Atchafalaya
Basin this morning. This activity is in response to a weak trough
over the gulf and showers will continue through the rest of the
day in that area. The main feature of the short term is another
upper level trough that will approach the region out of the
northwest. PWATS are over two inches thanks to the stream of gulf
moisture into the lower levels. 1 to 3 inches are expected over
the short term, with locally higher amounts possible. WPC has
placed the southern 2/3rds of the CWA in a Slight Risk for
excessive rainfall with the northern third in a Marginal Risk.
Opted to hold off on issuing a Flash Flood Watch. The area has had
a little time to dry out unlike most of last month. However
issuance of a FF.A is not completely off the table, especially for
areas along and south of the I-10 corridor. Afternoon max
temperatures will fortunately run a bit lower over this period
with todays temps in the upper 80s to lower 90s. Tomorrow a few
degrees cooler in the mid to upper 80s. Stigger/87
LONG TERM (Wednesday through Tuesday)...
High pressure by Wednesday aftn will extend from the northeast US
down into Texas. The stalled frontal bndry draped along the nrn gulf
coast lifts to the north and into Arkansas later in the day and this
will keep the region in a unstable air mass. The combination of gulf
moisture... aftn CAPES around 3500 j/kg... PWAT numbers near two
inches... diurnal heating and a active C-Brz boundary on Wednesday
and Thursday will be the focus of afternoon convection. On the good
side... precip will help to trend overall afternoon temps back at
bit. The main threat with storms during this period will be cloud to
ground lightning.
Convection tapers off on Friday but begins to pickup again on
Saturday into Sunday as another weak system slides down from the
northwest. The system looks to hold across northeast Texas and
northern Louisiana and as a result gulf moisture will remain down
along the coast. Further enhancement will be provided by an upper
lvl trof swinging down into central Texas during this period.
Overall we are looking at a typical wet pattern for the
summertime.
Kuyper/19
MARINE...
Elevated onshore flow and seas from 4 - 6 feet will continue
through early this week, with showers and thunderstorms increasing
as deepening Gulf moisture interacts with a weak disturbance
aloft. Rain chances will remain above normal through mid-week as a
surface front approaches the area from the northwest and stalls.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 91 72 84 71 / 80 80 60 10
LCH 89 75 89 74 / 80 80 90 20
LFT 87 74 87 74 / 80 80 90 20
BPT 89 74 89 74 / 70 80 80 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 4 PM CDT this afternoon for
GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Jun 21, 4:59 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 459 AM CDT Mon Jun 21 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 459 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered showers limited to the LA coast this morning. More showers to spread inland over the Atchafalaya Basin over the morning, and widespread showers for all areas this afternoon. A few storms could produce brief heavy rains, gusty winds and occasional cloud to ground lightning, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to widespread showers and thunderstorms will develop along a decaying frontal boundary Wednesday. Additional rounds of scattered showers and thunderstorms will develop each afternoon Thursday through Saturday with the highest probabilities across southwest and south central Louisiana. While widespread severe weather is not expected, some of these storms will have the potential to produce gusty winds, torrential rain and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-221000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 459 AM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Exercise caution conditions will persist over the coastal waters with southerly winds 15 to 20 knots continuing mainly over the coastal waters from High Island to Cameron 0-60nm. Scattered showers and thunderstorms over the coastal waters this morning. A few storms could produce brief heavy rains, gusty winds and occasional cloud to water lightning, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous showers and thunderstorms are anticipated through Wednesday, with activity becoming more widely scattered through the end of the week. Stronger storms will be capable of producing locally higher winds and seas, torrential rain and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 10:02 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1002 AM CDT Mon Jun 21 2021
LAZ041-074-211545-
Calcasieu LA-East Cameron LA-
1002 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMERON AND SOUTHEASTERN
CALCASIEU PARISHES UNTIL 1045 AM CDT...
At 1001 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport, moving north at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lake Charles, Westlake, Iowa, Lake Charles Regional Airport, Moss
Bluff, Hacketts Corner, Lebleu Settlement and Holmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3001 9326 3033 9327 3028 9303 3026 9303
3026 9300 3019 9300 2998 9310
TIME...MOT...LOC 1501Z 192DEG 12KT 3006 9318
24Special weather statement, Jun 21, 10:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1035 AM CDT Mon Jun 21 2021
LAZ032-033-043-044-211615-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
1035 AM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE...
SOUTHEASTERN EVANGELINE...ACADIA AND CENTRAL ST. LANDRY PARISHES
UNTIL 1115 AM CDT...
At 1035 AM CDT, Doppler radar was tracking a strong thunderstorm over
Richard, or 7 miles west of Church Point, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Opelousas, Crowley, Eunice, Rayne, Ville Platte, Church Point, Mamou,
Iota, Sunset, Duson, Pine Prairie, Washington, Cankton, Chataignier,
Mowata, Prairie Ronde, Maxie, Mire, Savoy and Egan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3060 9194 3014 9226 3014 9228 3015 9229
3013 9230 3012 9233 3022 9254 3081 9249
TIME...MOT...LOC 1535Z 197DEG 23KT 3042 9233
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:02 AM CDT | Special Weather Statement | LCH | Calcasieu | 43 min |
| Jun 21, 10:04 AM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 21, 10:44 AM CDT | Special Marine Warning | LCH | 46 min | |
| Jun 21, 12:48 PM CDT | Special Weather Statement | LCH | Allen | 42 min |
| Jun 21, 1:23 PM CDT | Special Marine Warning | LCH | 37 min | |
| Jun 21, 2:08 PM CDT | Special Marine Warning | LCH | 45 min | |
| Jun 21, 2:29 PM CDT | Special Weather Statement | LCH | Vernon | 46 min |
| Jun 21, 3:45 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 45 min |
| Jun 21, 6:23 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Evangeline, Saint Landry | 3 hr |
| Jun 21, 6:44 PM CDT | Special Weather Statement | LCH | Rapides | 76 min |
| Jun 21, 2:51 PM CDT | Special Weather Statement | LCH | Jasper | 24 min |
| Jun 21, 5:15 PM CDT | Special Weather Statement | LCH | Jasper | 30 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.